I cannot find a single post online with a similar initial reaction to low dose naltrexone (LDN) to the one I had.
My doctor told me to take the 1.5mg pill at 10pm. I took it at 9:30pm so I had a little extra time to “monitor” the effect it had on my body. One hour later, while watching tv, it hit me. My chest got very tight and I was having difficulty breathing. My eyesight went a little blurry. I felt drugged, like I was viewing the room from back in a tunnel. I started trembling all over and got very cold. This out-of-the-blue reaction made me panic a little bit and I lay down on the floor with my feet up to stave off the light-headedness. I did a mini-meditation, calmed myself down, breathed as deeply as possible. But the tightness in my chest was really scaring me. My husband decided to drive me to the emergency room, just to be on the safe side ~ not even to go in, necessarily, but to be there in case. We sat in the parking lot of the ER until the chest tightness loosened, the shakes eased up a bit and I was warmer. Then we went home to bed.
I was shaky getting up the stairs and getting undressed and I realised, once I was lying in bed, that my breathing was still laboured. I stayed awake reading until 2am ~ that’s about 3 hours past my normal bedtime, but I was too nervous to close my eyes. I didn’t get a very good night’s sleep, but that’s nothing new. I got up at 7am and, this morning, I am very tired and achy, with puffy eyes and crampy muscles. Those are all fairly normal complaints from me, so I can’t necessarily attribute them to the LDN, but, like I said, yesterday was a really good day for me (I was smiling, walking the dogs, listening to music, almost feeling hopeful), so, now I’m wondering…
Was it a mistake to start LDN just as I had seen some progress in my symptoms? On the first day that I had felt emotionally and physically strong in months? Am I now going to have to get worse before I get better? And what if “worse” sends me back to the dark days? What if I can’t take the worse, even if I think it’s going to get better? And what if the “better” isn’t better than I was feeling yesterday on my first good day?
Today, I am still feeling unstable. I’m having difficulty breathing, achy muscles and I can’t regulate my temperature — chills, feverish-feeling. Oh, and a doozy of a headache, different from my normal ones, all in the back of my skull. I am scared of all the unknowns and terrified that my experience last night was a serious allergic reaction and I should heed my body’s warning… But, I’m still going to take the second dose tonight. Stay tuned.